logo AFST
Proper superminimal surfaces of given conformal types in the hyperbolic four-space
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 32 (2023) no. 1, pp. 145-172.

Let H 4 denote the hyperbolic four-space. Given a bordered Riemann surface, M, we prove that every smooth conformal superminimal immersion M ¯H 4 can be approximated uniformly on compacts in M by proper conformal superminimal immersions MH 4 . In particular, H 4 contains properly immersed conformal superminimal surfaces normalised by any given open Riemann surface of finite topological type without punctures. The proof uses the analysis of holomorphic Legendrian curves in the twistor space of H 4 .

Received:
Accepted:
Published online:
DOI: 10.5802/afst.1732
Classification: 53A10, 53C28, 32E30, 37J55
Keywords: superminimal surface, hyperbolic space, twistor space, complex contact manifold, holomorphic Legendrian curve
Franc Forstnerič 1

1 Faculty of Mathematics and Physics, University of Ljubljana, Jadranska 19, SI–1000 Ljubljana, Slovenia, and, Institute of Mathematics, Physics and Mechanics, Jadranska 19, SI–1000 Ljubljana, Slovenia
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{AFST_2023_6_32_1_145_0,
     author = {Franc Forstneri\v{c}},
     title = {Proper superminimal surfaces of given conformal types in the hyperbolic four-space},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {145--172},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 32},
     number = {1},
     year = {2023},
     doi = {10.5802/afst.1732},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1732/}
}
TY  - JOUR
AU  - Franc Forstnerič
TI  - Proper superminimal surfaces of given conformal types in the hyperbolic four-space
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2023
SP  - 145
EP  - 172
VL  - 32
IS  - 1
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1732/
DO  - 10.5802/afst.1732
LA  - en
ID  - AFST_2023_6_32_1_145_0
ER  - 
%0 Journal Article
%A Franc Forstnerič
%T Proper superminimal surfaces of given conformal types in the hyperbolic four-space
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2023
%P 145-172
%V 32
%N 1
%I Université Paul Sabatier, Toulouse
%U https://afst.centre-mersenne.org/articles/10.5802/afst.1732/
%R 10.5802/afst.1732
%G en
%F AFST_2023_6_32_1_145_0
Franc Forstnerič. Proper superminimal surfaces of given conformal types in the hyperbolic four-space. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 32 (2023) no. 1, pp. 145-172. doi : 10.5802/afst.1732. https://afst.centre-mersenne.org/articles/10.5802/afst.1732/

[1] Antonio Alarcón; Barbara Drinovec Drnovšek; Franc Forstnerič; Francisco J. López Minimal surfaces in minimally convex domains, Trans. Am. Math. Soc., Volume 371 (2019) no. 3, pp. 1735-1770 | DOI | MR | Zbl

[2] Antonio Alarcón; Franc Forstnerič Every bordered Riemann surface is a complete proper curve in a ball, Math. Ann., Volume 357 (2013) no. 3, pp. 1049-1070 | DOI | MR | Zbl

[3] Antonio Alarcón; Franc Forstnerič Null curves and directed immersions of open Riemann surfaces, Invent. Math., Volume 196 (2014) no. 3, pp. 733-771 | DOI | MR | Zbl

[4] Antonio Alarcón; Franc Forstnerič Darboux charts around holomorphic Legendrian curves and applications, Int. Math. Res. Not., Volume 2019 (2019) no. 3, pp. 893-922 | DOI | MR | Zbl

[5] Antonio Alarcón; Franc Forstnerič New complex analytic methods in the theory of minimal surfaces: a survey, J. Aust. Math. Soc., Volume 106 (2019) no. 3, pp. 287-341 | DOI | MR | Zbl

[6] Antonio Alarcón; Franc Forstnerič The Calabi–Yau problem for Riemann surfaces with finite genus and countably many ends, Rev. Mat. Iberoam., Volume 37 (2021) no. 4, pp. 1399-1412 | DOI | MR | Zbl

[7] Antonio Alarcón; Franc Forstnerič; Finnur Lárusson Holomorphic Legendrian curves in ℂℙ 3 and superminimal surfaces in 𝕊 4 , Geom. Topol., Volume 25 (2021) no. 7, pp. 3507-3553 | DOI | MR | Zbl

[8] Antonio Alarcón; Franc Forstnerič; Francisco J. López Holomorphic Legendrian curves, Compos. Math., Volume 153 (2017) no. 9, pp. 1945-1986 | DOI | MR | Zbl

[9] Michael T. Anderson Complete minimal varieties in hyperbolic space, Invent. Math., Volume 69 (1982) no. 3, pp. 477-494 | DOI | MR | Zbl

[10] Michael F. Atiyah; Nigel J. Hitchin; Isadore M. Singer Self-duality in four-dimensional Riemannian geometry, Proc. R. Soc. Lond., Ser. A, Volume 362 (1978) no. 1711, pp. 425-461 | MR | Zbl

[11] Olivier Biquard Métriques autoduales sur la boule, Invent. Math., Volume 148 (2002) no. 3, pp. 545-607 | DOI | Zbl

[12] Robert L. Bryant Conformal and minimal immersions of compact surfaces into the 4-sphere, J. Differ. Geom., Volume 17 (1982) no. 3, pp. 455-473 | MR | Zbl

[13] Manfredo Perdigão do Carmo Riemannian geometry, Mathematics: Theory & Applications, Birkhäuser, 1992 (translated from the second Portuguese edition by Francis Flaherty) | MR

[14] Miran Černe; Manuel Flores Generalized Ahlfors functions, Trans. Am. Math. Soc., Volume 359 (2007) no. 2, pp. 671-686 | DOI | MR | Zbl

[15] Barbara Drinovec Drnovšek; Franc Forstnerič Holomorphic curves in complex spaces, Duke Math. J., Volume 139 (2007) no. 2, pp. 203-253 | MR | Zbl

[16] Barbara Drinovec Drnovšek; Franc Forstnerič The Poletsky–Rosay theorem on singular complex spaces, Indiana Univ. Math. J., Volume 61 (2012) no. 4, pp. 1407-1423 | DOI | MR | Zbl

[17] James Eells; Simon Salamon Twistorial construction of harmonic maps of surfaces into four-manifolds, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 12 (1985) no. 4, pp. 589-640 | Numdam | MR | Zbl

[18] Franc Forstnerič Stein manifolds and holomorphic mappings (The homotopy principle in complex analysis), Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 56, Springer, 2017 | DOI

[19] Franc Forstnerič The Calabi–Yau property of superminimal surfaces in self-dual Einstein four-manifolds, J. Geom. Anal., Volume 31 (2021) no. 5, pp. 4754-4780 | DOI | MR | Zbl

[20] Franc Forstnerič Mergelyan approximation theorem for holomorphic Legendrian curves, Anal. PDE, Volume 15 (2022) no. 4, pp. 983-1010 | DOI | MR | Zbl

[21] Franc Forstnerič; Josip Globevnik Discs in pseudoconvex domains, Comment. Math. Helv., Volume 67 (1992) no. 1, pp. 129-145 | DOI | MR | Zbl

[22] Thomas Friedrich On surfaces in four-spaces, Ann. Global Anal. Geom., Volume 2 (1984) no. 3, pp. 257-287 | DOI | MR | Zbl

[23] Thomas Friedrich On superminimal surfaces, Arch. Math., Brno, Volume 33 (1997) no. 1-2, pp. 41-56 | MR | Zbl

[24] Paul Gauduchon La correspondance de Bryant, Theory of minimal submanifolds and applications (Astérisque), Volume 154-155, Société Mathématique de France, 1987, pp. 181-208 | Numdam

[25] Paul Gauduchon Les immersions super-minimales d’une surface compacte dans une variété riemannienne orientée de dimension 4, Theory of minimal submanifolds and applications (Astérisque), Volume 154-155, Société Mathématique de France, 1987, pp. 151-180 | Numdam

[26] Mark Goresky; Robert MacPherson Stratified Morse theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 14, Springer, 1988 | DOI

[27] C. Robin Graham; John M. Lee Einstein metrics with prescribed conformal infinity on the ball, Adv. Math., Volume 87 (1991) no. 2, pp. 186-225 | DOI | MR | Zbl

[28] Nigel J. Hitchin Twistor spaces, Einstein metrics and isomonodromic deformations, J. Differ. Geom., Volume 42 (1995) no. 1, pp. 30-112 | MR | Zbl

[29] Steven L. Kleiman The transversality of a general translate, Compos. Math., Volume 28 (1974), pp. 287-297 | Numdam | MR | Zbl

[30] Karl Kommerell Die Krümmung der zweidimensionalen Gebilde im ebenen Raum von vier Dimensionen, Tübingen, Volume 53 (1897), 8 | Zbl

[31] H. Blaine jun. Lawson Surfaces minimales et la construction de Calabi–Penrose, Séminaire Bourbaki 1983/84 (Astérisque), Volume 1983, Société Mathématique de France, 1985, pp. 197-211 | Numdam | MR | Zbl

[32] H. Blaine jun. Lawson La classification des 2-sphères minimales dans l’espace projectif complexe, Theory of minimal submanifolds and applications (Astérisque), Volume 154-155, Société Mathématique de France, 1987, pp. 131-149 | Numdam

[33] Claude LeBrun; Simon Salamon Strong rigidity of positive quaternion-Kähler manifolds, Invent. Math., Volume 118 (1994) no. 1, pp. 109-132 | DOI | Zbl

[34] Roger Penrose Twistor algebra, J. Math. Phys., Volume 8 (1967), pp. 345-366 | DOI | MR | Zbl

[35] Henri Poincaré Sur la dynamique de l’électron, Rend. Circ. Mat. Palermo, Volume 21 (1906), pp. 129-175 | DOI | Zbl

[36] John G. Ratcliffe Foundations of hyperbolic manifolds, Graduate Texts in Mathematics, 149, Springer, 1994

[37] Simon Salamon Topics in four-dimensional Riemannian geometry, Geometry seminar “Luigi Bianchi” (Pisa, 1982) (Lecture Notes in Mathematics), Volume 1022, Springer, 1982, pp. 33-124 | DOI | MR | Zbl

[38] Edgar L. Stout Bounded holomorphic functions on finite Riemann surfaces, Trans. Am. Math. Soc., Volume 120 (1965), pp. 255-285 | Zbl

[39] Shing-Tung Yau Review of geometry and analysis, Mathematics: Frontiers and perspectives, American Mathematical Society, 2000, pp. 353-401

[40] Shing-Tung Yau Review of geometry and analysis, Asian J. Math., Volume 4 (2000) no. 1, pp. 235-278 | MR

Cited by Sources: